Wisconsin, 2007

Hail in Wisconsin, June 10, 2007

June 10, 2007 · NWS GRB · 1 event in 1 county or zone

A weak low pressure system that moved across the region produced isolated thunderstorms in far northeast Wisconsin. ).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A weak low pressure system that moved across the region produced isolated thunderstorms in far northeast Wisconsin. One of the thunderstorms produced large hail southwest of Aurora (Florence Co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 10, 3:00 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 10, 3:00 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT SUN JUN 10 2007

...CORRECTED SHORT TERM...

.SHORT TERM...TONIGHT AND MONDAY. POTENTIAL FOR THUNDERSTORMS TONIGHT IS
THE MAIN CONCERN IN THE SHORT TERM.

A SHORT WAVE THAT PASSED THROUGH THE REGION BROUGHT SOME LIGHT RAIN TO
THE FORECAST AREA OVERNIGHT/EARLY THIS MORNING. THIS SHORT WAVE MOVED
EAST AND TOOK THE SHOWERS ALONG WITH IT...LEAVING MOSTLY SUNNY SKIES THE
REST OF THE MORNING AND EARLY AFTERNOON. THE AREA REMAINED IN SOUTHERLY
FLOW...BETWEEN HIGH PRESSURE TO THE EAST AND A LOW OVER THE PLAINS...
THROUGHOUT THE DAY. AN EAST-WEST FRONTAL BOUNDARY ACROSS SOUTHERN
ONTARIO MOVED LITTLE. MODELS FORECAST AN UPPER RIDGE TO BUILD OVER THE
REGION TONIGHT AND MONDAY. 09Z SREF HAD QPF IN NORTHERN WISCONSIN DURING
THE AFTERNOON TODAY BUT NOTHING AFTER 00Z...SO FAR NOTHING HAD DEVELOPED
AS OF 1930Z. NAM AND GFS HAD QPF IN UPPER MICHIGAN AND EXTREME NORTHERN
WI THIS AFTERNOON. BOTH FORECAST QPF BETWEEN 00Z AND 06Z. NAM FORECAST
CAPE WAS BETWEEN 1000 AND 1500 J/KG THIS AFTERNOON...SIMILAR TO ACTUAL
18Z MUCAPE FROM LOCAL MESOANALYSIS GRAPHIC. /BUT NAM HAD CIN OF 40 J/KG
OR LESS WHILE THE GRAPHIC WAS SHOWING 100 TO 400 J/KG OF CIN./
CORRECTED...GRAPHIC HAD A BAD OBSERVATION...NEXT VERSION ONLY HAD 5 J/KG
CIN. SOME CU FINALLY DEVELOPED THIS AFTERNOON. A FEW CELLS IN
CENTRAL/NORTH CENTRAL WISCONSIN APPEARED TO BE MORE DEVELOPED THAN THE
REST...BUT SO FAR NO RADAR RETURNS IN THAT AREA.

HAVE OPTED TO GO WITH A SLIGHT CHANCE IN THE NORTH DURING THE EVENING...
THEN DRY AFTER 06Z. MONDAY SHOULD BE DRY WITH NONE OF THE MODELS
PRODUCING QPF...AT LEAST NONE THAT I NOTICED. WENT WITH WARMER HIGH
TEMPERATURES ON MONDAY DUE TO CONTINUED SOUTHERLY FLOW.

.LONG TERM...MONDAY NITE THRU NEXT SUNDAY. FORECAST FOCUS ON
PRECIPITATION CHANCES AND TEMPERATURES.

THE MODELS ARE FAIRLY DRY FOR THE MIDDLE PART OF THE WEEK AS HIGH
PRESSURE FENDS OFF A WEAK FRONTAL BOUNDARY APPROACHING FROM THE WEST.
LATER IN THE WEEK AND INTO THE WEEKEND THE GFS/DGEX/MREF ENSEMBLES
GENERATE SOME PRECIP MAINLY DURING THE DAYTIME HOURS AS A FEW WEAK
IMPULSES RAM INTO THE RIDGE. HOWEVER THE ECMWF AND CANADIAN MODELS
INDICATE A DRIER FORECAST WITH A RIDGE ACROSS THE GREAT LAKES AND ENOUGH
SUBSIDENCE TO SUPRESS SHOWER ACTIVITY DURING THIS PERIOD. GIVEN THE
STRENGTH OF THE HIGH WILL KEEP THE EXTENDED DRY FOR NOW. WILL ALSO GO
SEVERAL DEGREES ABOVE GUIDANCE AND LEAN TOWARDS THE HPC NUMBERS GIVEN
THE WARM RIDGE IN PLACE AS 1000-500 MB THICKNESS HEIGHTS RISE ABOVE 570
DAM BY WEDNESDAY.

.AVIATION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH 06Z IN THE
AUW/CWA AND RHI AREAS...OTHERWISE CONDITIONS SHOULD REMAIN VFR WITH
SCATTERED CU AROUND THROUGH EARLY EVENING. ONCE CU FALLS APART...ONLY
SOME MID/HIGH CLOUDS ARE EXPECTED.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KURIMSKI/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 10, 3:45 AM CST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
445 AM CDT SUN JUN 10 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
445 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...NORTH CENTRAL...AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS OVER NORTHERN WISCONSIN THIS
AFTERNOON AND EVENING.  SEVERE STORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-564-111100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
445 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TDH/ECKBERG
WEATHER.GOV/GREENBAY

The radar

The Marquette radar (KMQT), 101 km away, was scanning. The volume nearest the first event began at 23:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Florence

When
June 10, 5:40 PM CST
Where
Florence County, 10.55 mi S of Spread Eagle
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
45.730, -88.170

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40759.